MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Stretched (1601); Use of Device Problem (1670); Separation Failure (2547); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: axium instant detacher id-1-5 lot b719966; axium instant detacher id-1-5 lot d058139.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that 4 coils had already been detached with the axium instant detacher.When the 5th coil (axium prime bare coil) was to be detached, it was confirmed that the release wire length had extended, and an attempt was made to pull the wire, but detachment was not achieved and the coil was pulled back.The detacher knob was pulled 4~5 times, but detachment still did not occur.The detacher was replaced, but detachment was still unsuccessful.When the portion of the coil that had come out of the aneurysm was pushed back into the aneurysm, detachment was finally achieved.The distal end of the release wire became caught in the detacher and could not be removed; only with force was the wire finally pulled out from the detacher.No patient symptoms or complications were associated with this event.The patient was undergoing coil embolization, however, it was reported the patient's lesion details, blood flow, and vessel tortuosity were unknown.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The physician attempted to detach the coil using the instant detacher five times.The physician attempted to "withdraw" (detach) using another instant detacher and it took three attempts using the second instant detacher.No attempts of manual dislodgement (detachment) were made using the hypotube.It is unknown if there were any defects with the instant detacher.Additional information received reported that the cause of the non-detachment, release wire stretch, and release wire caught in the detacher was not determined.It was thought that the cause of the coil being pulled from the aneurysm was that the coil was not detached, so when the wire was pulled, the coil was extracted from the aneurysm, however, the cause is unknown.It was clarified that the release wire was caught in the 2nd (replacement) instant detacher (lot: d058139).There were no particular issues that resulted in the damage that was found, and prior to coil non-detachment, there were no particular issues encountered.The distal end of the pushwire appeared to be slightly bent after removal from the patient, but other than that, no obvious issues were observed.
 
Additional Manufacturer Narrative
H3: product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil and an instant detacher were returned for analysis within a shipping box; within a resealable plastic pouch and within an opened instant detacher.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: visual inspection of the assembled instant detacher (id) showed no defects.During evaluation, the instant detacher was taken apart to evaluate the components.All components appeared to be normal.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean; however, the proximal broken end of the pushwire was found to be stuck within inner diameter of cap and within lever.The inner diameter of the instant detacher appeared to be in good condition.No other anomalies were observed.The actuator interface was found to be loose and not attached to the coupler tube.There appeared to be evidence of mechanical detachment using an instant detacher at this location.The pushwire was found to be broken but retained by release wire at ~6.6cm, kinked at ~21.0cm and bent at ~138.2cm from proximal end.This is indicative manual detachment attempts were made at these locations.The coin was found not against the lumen stop.The shield coil was found intact with the implant coil already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): an in-house axium coil was then selected for testing with the instant detacher.No difficulty was experienced inserting the pushwire into the instant detacher, and the load indicators were not visible when the pushwire were fully seated in the instant detacher cap.The implant coil was detached without issue.Conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was unable to be confirmed as the pusher was returned with the implant coil already detached and not returned.The likely cause for the non-detachment are the bends and kinks found on the pusher, causing the release wire to become stuck.The pusher was found bent/kinked.Possible causes for pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.Based on the analysis performed, the customers report of ¿pusher stuck in instant detacher¿ was unable to be confirmed as the pusher returned not within instant detacher.Based on the analysis performed, the customers report of ¿release wire issues¿ was unable to be confirmed as the implant coil appeared to be detached as intended.The root cause could not be determined.Based on the analysis, the customers report of ¿unable to detach¿ could not be confirmed as the returned instant detacher was able to detach an in-house axium coil without issue.The root cause could not be determined.There was no non-conformance to specifications identified that led to the reported issue.Since the implant coil was not returned; any contributing factors could not be determined for ¿unable to detach¿.Possible causes for ¿unable to detach¿ are damage to the proximal end of pushwire or misaligned spring.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24443501
Report Number9617601-2026-01425
Device Sequence Number21395995
Product Code KRD
UDI-Device Identifier00847536020900
UDI-Public(01)00847536020900(17)271214(10)230310138
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number230310138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown